1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Used wrong insulin.

Discussion in 'Gestational Diabetes' started by Shazzle80, Jun 9, 2013.

  1. Shazzle80

    Shazzle80 · Well-Known Member

    Messages:
    94
    Likes Received:
    24
    Trophy Points:
    28
    Folks,

    I have gestational diabetes and have been injecting insulin for 18 weeks. Tonight by total error I have used my humalog (16mls) instead of on humalin i before bed. I've just eaten a load of carbs to try and balance it out, but worried about going to bed without my humalin incase I hypo.

    What should i do??
     
  2. sagarg

    sagarg Type 1 · Well-Known Member

    Messages:
    63
    Likes Received:
    14
    Trophy Points:
    48
    Hello,
    I think you don't have to take any tension because the dose you have taken before going to bed is ok and just keep in mind that you have to take as per it defined. But having bulk quantity of carbs may harm you so eat less carb and balanced your sugar level...
     
  3. David147

    David147 Parent · BANNED

    Messages:
    93
    Likes Received:
    8
    Trophy Points:
    48
    How about offering a bit of information, my friend? It MIGHT help to analyse [analyze, if you are, indeed, one of my American cousins] what is MOST LIKELY to occur. For instance, if you were supposed to inject a long-acting insulin and you inadvertently injected fast-acting insulin, you COULD lose consciousness, lapse into a coma, and even die ... dependent, of course on how big of a dose you injected, what your blood glucose level was before injecting, whether you've eaten since injecting, whether you've exercised recently.

    If, on the other hand, you should have injected a short or fast-acting insulin but inadvertently injected a long-acting insulin, you'll notice a substantial rise in your blood glucose level after eating.
     
  4. catherinecherub

    catherinecherub · Guest

    I doubt you will get a reply @David147, this thread is nearly 2 years old.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook